Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
Bwig

Breathing Troubles??

Recommended Posts

Hey everyone,

I was diagnosed with POTS and IST about 2 months ago now after about 2 years of strange and seemingly unrelated symptoms. The Beta blocker has helped get my heart rate down and I have done all the lifestyle changes and exercise that I was given as a plan. What disturbs me the most though is I have constant shortness of breath. I always feel like I am not taking satisfying breaths. My oxygen levels are always normal, and I passed the asthma test completely fine and yet I still cannot find the source of this issue. I have tried klonopin, it did not help at all, and Xanax has been the only thing that has helped but I do not want to take that every day. Is there anyone else who has experienced this and or found a way to make it better? It constantly feels like someone is sitting on my chest. I am a 21 year old guy if that effects anything

Share this post


Link to post
Share on other sites
1 hour ago, Bwig said:

Hey everyone,

I was diagnosed with POTS and IST about 2 months ago now after about 2 years of strange and seemingly unrelated symptoms. The Beta blocker has helped get my heart rate down and I have done all the lifestyle changes and exercise that I was given as a plan. What disturbs me the most though is I have constant shortness of breath. I always feel like I am not taking satisfying breaths. My oxygen levels are always normal, and I passed the asthma test completely fine and yet I still cannot find the source of this issue. I have tried klonopin, it did not help at all, and Xanax has been the only thing that has helped but I do not want to take that every day. Is there anyone else who has experienced this and or found a way to make it better? It constantly feels like someone is sitting on my chest. I am a 21 year old guy if that effects anything

@Bwig

Hello,

I am glad your beta blocker has been helping but sorry to hear about the breathing thing - have you asked your doc about it?  In researching beta blockers (thanks to POTS, I know more about them than I ever wanted to . . . ), I have read that shortness of breath can be one of the less-common side effects of them.  If that were the case with you, maybe your dr. could have you try a lower dose, if you're not already taking a low dose.  Something interesting that happened with me:  When my symptoms came on last year, I noticed that, in spite of all the frightening symptoms I was having, whenever I took a conscious, deep breath, it was almost always deep and "satisfying", as you called it (good word!)  This was very odd to me because my deep breaths didn't feel that satisfying *before* I had POTS, and I would not have expected them to feel that way now that something was obviously wrong.  But what I found out is that when your body goes into "fight or flight" mode, adrenaline, etc., as mine was, your lungs open up to prepare you for the potential "flight".  This explained what was happening with me.  When I started my beta blocker, my breathing felt pretty much back to what it was before.  If you haven't done this already, I recommend consulting with your dr. or even your pharmacist (I've had at least one doctor tell me that pharmacists know more about side effects than they do . . . !) to see if your shortness of breath feeling might be a possible side effect and if a lower dose of your BB might help.  It may or may not be what's going on but, if it's not, you can at least rule that out.  Good luck and I hope you feel better soon!

Edited to add:  Don't change anything up without first discussing with your POTS doc/whoever prescribed the BB.  Best!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...